PDA

View Full Version : Cutting down in Pred



hating_that_pred
06-19-2010, 11:48 PM
G'day guys. So my doctor currently has me on 5mg of prednisone and my protein leak has improved dramatically. She has told me that if things stay stable which they hopefully will shes going to get me down to 2.5mg within the next couple of months. This is excellent news for me seeing that I hate this drug. I always feel alot more like myself (plus look more like myself) after cutting down any amount of Prednisone. However im writing up this thread because 2.5mg is getting very low, and im just wondering what to expect weaning from 5mg to 2.5mg. I always get terrible side effects from weaning for about 2 weeks but then I feel much better for it down the track. My doctor wont take me right from 5 to 2.5, she will take me to 4 first then 2.5. So basically what should i expect to feel in attempting this cut. Thanks alot

rob
06-20-2010, 04:47 AM
It's been a couple of years since I tapered off oral pred, but I remember just feeling kind of hung over. It wasn't terribly bad at all. You are tapering in small increments, and that will really help. It is indeed great news that you are finally going to be off the pred. It's an effective drug, but as you know, the side effects can be really bad.

Rob

Nonna
06-20-2010, 07:03 AM
My rheumy took me off one mcg at a time. It workd no more pred. Good luck
nonna

scubagramplit
06-20-2010, 12:53 PM
I am happy that you are getting tapered off the pred. My drs have tried to taper me on three differen occasions with out success. I am currently on 17.5 mg how ever I seem to do alot better on 20mg however the drs. do not whant me on that much, say bad things will happen:( As soon as payday gets here I will be increasing my Cymbalta from 60mg up to 90mg. One thing about that I should be walking around with a big smile on my face for a while:) I'm thinking that the plan is to increase the Cymbalta and see how that goes and then try another attempt at the pred. reduction. Good luck and take care. Jim.

Nonna
06-21-2010, 11:09 AM
I don't know if you saw my thread in Laurie's lounge. I needed blood tests and an IV at the emergency room Saturday night and they couldn't get my veins. Finally they got a trauma nurse to come and after 3 trys she was able to get the blood and the IV going. They told me it was because of the prednesone. That steroids do that to you.
So it looks like it's worth getting off if you can. I was lucky that I could.
nonna